MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAX MACHINES; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955626
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during continuous renal replacement therapy using a prismax machine, the patient received a heparin bolus as a result of the syringe emptied completely when changing the syringe.The event occurred after multiple alarms were generated including bag empty; access disconnection; effluent line clamped; heparin syringe empty.It was further reported the nurse attempted to reinstall the same syringe.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Initial reporter phone no: (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information added to h6 and h10.H10: the device was not received for evaluation; however, the machine was evaluated by an on-site technician.The technician noted alarms were stacked and included bag empty, access disconnection, effluent line clamped, heparin syringe empty.The customer attempted to reinstall the same syringe and the syringe arm did not stop at the plunger and delivered the contents of the syringe into the circuit.The syringe line should have been clamped during changing syringe.This alarm is unlikely to occur in case the syringe piston is locked as prescribed.However, the biomed didn¿t report any defect or anomaly of the machine was found during the evaluation.Per the operator manual, on "anticoagulation" chapter, "for systemic anticoagulation, to infuse anticoagulant between the blood pump and the filter, connect the syringe to the syringe line on the disposable set.Stow the syringe line on the disposable set along the left side of the set cartridge.Clamp the syringe line when changing the syringe.When the syringe is installed, follow the onscreen instructions to unclamp the syringe line.The syringe flow cannot be changed during a syringe change".The reported condition was verified.The cause of the condition was due to a user error.A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAX MACHINES
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - BROOKLYN PARK
7601 northland drive
n suite 170
minneapolis MN 55428
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16095189
Report Number3003504604-2023-00001
Device Sequence Number6529321
Product Code KDI
UDI-Device Identifier00085412639499
UDI-Public(01)00085412639499
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown